MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY ULTRACLAN 6 IN. BLADE EXTND INSULATN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONSOLIDATED MEDICAL EQUIPMENT COMPANY ULTRACLAN 6 IN. BLADE EXTND INSULATN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 139110EXT
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Received one 139110ext in original packaging.Lot number was verified.Performed a visual inspection, there were no obvious signs of a breach to the seal.Performed a functional inspection, the devices were dye leak tested per tm-10-217 rev.F which indicated that the packaging had an insufficient heat seal.Root cause cannot be determined; however, a possible cause of this event could be due to a worn-out belt.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of (b)(4)complaints, regarding 1200 devices, for this device family and failure mode.During this same time frame 8,901,163 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.0001.Per the instructions for use, the user is advised that these devices should be inspected before and after each use.Sterility guaranteed unless package has been opened, broken, or damaged.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
During incoming inspection, the distributor rejected this device, 139110ext, for an insufficient heatseal.There was no contact with the patient as this was found during incoming inspection.Performed a functional inspection, the devices were dye leak tested which indicated that the packaging had an insufficient heat seal.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.

Brand Name
ULTRACLAN 6 IN. BLADE EXTND INSULATN
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key19003092
Report Number3007305485-2024-00042
Device Sequence Number9420402
Product Code GEI
UDI-Device Identifier40653405007341
UDI-Public(01)40653405007341(17)270619(10)202206205
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K991855
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 03/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number139110EXT
Device Lot Number202206205
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2024
Initial Report FDA Received Date03/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic